Effect of nifedipine on dipyridamole thallium-201 myocardial scintigraphy

D. Bonaduce, P. Muto, G. Morgano, V. Canonico, R. Breglio, M. Salvatore, M. Condorelli

Research output: Contribution to journalArticle

Abstract

The effect of a calcium antagonist drug, nifedipine, on dipyridamole thallium-201 images was assessed in 10 angina patients with positive dipyridamole test. Two dipyridamole thallium-201 tests were performed, the first in basal conditions, the second after administration of 20 mg nifedipine. After dipyridamole, heart rate and double product increased respectively from 68.0 ± 8.2 to 94.7 ± 11.5 beats/min (p <0.01) and from 9459.5 ± 1800.2 to 12,770.0 ± 1864.7 mmHg x beats/min (p <0.01). Dipyridamole when infused after nifedipine induced an increase in heart rate from 74.2 ± 7.16 to 88.8 ± 5.6 beats/min (p <0.01) and in double product from 9650.5 ± 1348.0 to 11,399.0 ± 1146 mmHg x beats/min (p <0.05). Systolic and diastolic blood pressures were unmodified during the two studies. Segment scores were comparable before and after nifedipine. Thus, nifedipine does not worsen thallium-201 myocardial images obtained during dipyridamole infusion, therefore, this test could provide an alternative to exercise thallium-201 in patients receiving calcium antagonist drugs.

Original languageEnglish
Pages (from-to)285-288
Number of pages4
JournalClinical Cardiology
Volume9
Issue number6
Publication statusPublished - 1986

    Fingerprint

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Bonaduce, D., Muto, P., Morgano, G., Canonico, V., Breglio, R., Salvatore, M., & Condorelli, M. (1986). Effect of nifedipine on dipyridamole thallium-201 myocardial scintigraphy. Clinical Cardiology, 9(6), 285-288.